Alert archive / California / High Surf Advisories in 2012
High Surf Advisory 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Feb 29, 2012, 4:54 AM PST for 6 counties in California. It took effect at Feb 29, 2012, 1:00 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 4:54 AM PST (12:54 UTC)
- In effect from
- Feb 29, 2012, 1:00 PM PST
- Expired
- Mar 1, 2012, 9:00 AM PST
- In force
- 20 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WHUS46 KMTR 291254 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 454 AM PST WED FEB 29 2012 CAZ505-292100- /O.NEW.KMTR.SU.Y.0007.120229T2100Z-120301T1600Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 454 AM PST WED FEB 29 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST THURSDAY. * WAVES AND SURF: NORTHWEST SWELLS BETWEEN 10 AND 13 FEET AT 12 SECONDS WILL INCREASE TO 13 TO 16 FEET AT 14 SECONDS THIS AFTERNOON. BREAKERS TO 18 FEET WILL BE POSSIBLE THROUGH EARLY THURSDAY MORNING. * TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING EARLY THURSDAY MORNING. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ006-292100- /O.NEW.KMTR.SU.Y.0007.120229T2100Z-120301T1600Z/ SAN FRANCISCO- 454 AM PST WED FEB 29 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12 SECONDS WILL INCREASE TO 10 TO 13 FEET AT 14 SECONDS THIS AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. * TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING EARLY THURSDAY MORNING. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ509-292100- /O.NEW.KMTR.SU.Y.0007.120301T0000Z-120301T1600Z/ SAN FRANCISCO PENINSULA COAST- 454 AM PST WED FEB 29 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12 SECONDS WILL INCREASE TO 10 TO 13 FEET AT 14 SECONDS THIS AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. * TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON BEFORE SUBSIDING EARLY THURSDAY MORNING. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ529-292100- /O.NEW.KMTR.SU.Y.0007.120301T0000Z-120301T1600Z/ NORTHERN MONTEREY BAY- 454 AM PST WED FEB 29 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 12 SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE THIS AFTERNOON. BREAKERS TO 16 FEET WILL BE POSSIBLE. * TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON BEFORE SUBSIDING EARLY THURSDAY MORNING. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ530-292100- /O.NEW.KMTR.SU.Y.0007.120301T0000Z-120301T1600Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 454 AM PST WED FEB 29 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM PST THURSDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 12 SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE THIS AFTERNOON. BREAKERS TO 16 FEET WILL BE POSSIBLE. * TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY MORNING. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
182 WHUS46 KMTR 292100 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 100 PM PST WED FEB 29 2012 CAZ505-010500- /O.EXT.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 100 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES AND SURF: NORTHWEST SWELLS BETWEEN 10 AND 13 FEET AT 12 SECONDS WILL INCREASE TO 13 TO 16 FEET AT 14 SECONDS THIS AFTERNOON. BREAKERS TO 18 FEET WILL BE POSSIBLE THROUGH THURSDAY MORNING. * TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING ON THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ006-010500- /O.EXT.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ SAN FRANCISCO- 100 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12 SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS THIS AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS AFTERNOON THROUGH THURSDAY MORNING. * TIMING: SWELLS WILL INCREASE THIS AFTERNOON BEFORE SUBSIDING ON THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ509-010500- /O.EXT.KMTR.SU.Y.0007.120301T0000Z-120301T1700Z/ SAN FRANCISCO PENINSULA COAST- 100 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELL BETWEEN 9 AND 12 FEET AT 12 SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS BY LATE THIS AFTERNOON. BREAKERS TO 15 FEET WILL BE POSSIBLE THIS AFTERNOON THROUGH THURSDAY MORNING. * TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON BEFORE SUBSIDING ON THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ529-010500- /O.EXT.KMTR.SU.Y.0007.120301T0000Z-120301T1700Z/ NORTHERN MONTEREY BAY- 100 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 12 SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE THIS AFTERNOON AND THIS EVENING. BREAKERS TO 16 FEET WILL BE POSSIBLE. * TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON AND EVENING BEFORE SUBSIDING ON THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ530-010500- /O.EXT.KMTR.SU.Y.0007.120301T0000Z-120301T1700Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 100 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM PST THURSDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS BETWEEN 8 AND 10 FEET AT 12 SECONDS WILL INCREASE TO 11 TO 14 FEET AT 14 SECONDS LATE THIS AFTERNOON AND EVENING. BREAKERS TO 16 FEET WILL BE POSSIBLE. * TIMING: SWELLS WILL INCREASE LATE THIS AFTERNOON AND EVENING AND CONTINUE THROUGH THURSDAY MORNING. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
162 WHUS46 KMTR 010507 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 907 PM PST WED FEB 29 2012 CAZ505-011330- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 907 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES AND SURF: NORTHWEST SWELLS FROM 14 TO 18 FEET AT 14 SECONDS WILL CONTINUE OVERNIGHT INTO THURSDAY MORNING. BREAKERS TO 20 FEET WILL BE POSSIBLE THROUGH THURSDAY MORNING. * TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING THROUGH THE DAY THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ006-011330- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ SAN FRANCISCO- 907 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELL FROM 12 TO 16 FEET AT 14 SECONDS. BREAKERS TO 18 FEET WILL BE POSSIBLE THROUGH THURSDAY MORNING. * TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING THROUGH THE DAY THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ509-011330- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ SAN FRANCISCO PENINSULA COAST- 907 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELL FROM TO 12 TO 16 FEET AT 14 SECONDS. BREAKERS TO 18 FEET WILL BE POSSIBLE OVERNIGHT THROUGH THURSDAY MORNING. * TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING THROUGH THE DAY THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ529-011330- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ NORTHERN MONTEREY BAY- 907 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES AND SURF: WESTERLY SWELLS WILL INCREASE 12 TO 15 FEET AT 14 SECONDS TONIGHT. BREAKERS TO 17 FEET WILL BE POSSIBLE. * TIMING: SWELLS WILL PEAK OVERNIGHT BEFORE SUBSIDING ON THURSDAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ530-011330- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 907 PM PST WED FEB 29 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. * WAVES AND SURF: NORTHWESTERLY SWELLS WILL INCREASE TO 12 TO 15 FEET AT 14 SECONDS TONIGHT. BREAKERS TO 17 FEET WILL BE POSSIBLE. * TIMING: SWELLS WILL PEAK OVERNIGHT INTO EARLY THURSDAY MORNING BEFORE SUBSIDING BY THURSDAY AFTERNOON. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
938 WHUS46 KMTR 011229 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 429 AM PST THU MAR 1 2012 CAZ505-011700- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 429 AM PST THU MAR 1 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES AND SURF: NORTHWEST SWELLS FROM 12 TO 15 FEET AT 14 SECONDS WILL CONTINUE INTO THURSDAY MORNING. BREAKERS TO 18 FEET WILL BE POSSIBLE. * TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ006-011700- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ SAN FRANCISCO- 429 AM PST THU MAR 1 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES AND SURF: WESTERLY SWELL FROM 12 TO 15 FEET AT 14 SECONDS. BREAKERS TO 18 FEET WILL BE POSSIBLE. * TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ509-011700- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ SAN FRANCISCO PENINSULA COAST- 429 AM PST THU MAR 1 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES AND SURF: WESTERLY SWELL FROM TO 12 TO 15 FEET AT 14 SECONDS. BREAKERS TO 18 FEET WILL BE POSSIBLE. * TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ529-011700- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ NORTHERN MONTEREY BAY- 429 AM PST THU MAR 1 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES AND SURF: WESTERLY SWELLS 12 TO 15 FEET AT 14 SECONDS. BREAKERS TO 17 FEET WILL BE POSSIBLE. * TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ530-011700- /O.CON.KMTR.SU.Y.0007.000000T0000Z-120301T1700Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 429 AM PST THU MAR 1 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES AND SURF: NORTHWESTERLY SWELLS 12 TO 15 FEET AT 14 SECONDS. BREAKERS TO 17 FEET WILL BE POSSIBLE. * TIMING: SWELLS PEAKED OVERNIGHT AND WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY. * IMPACTS: THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES...PARTICULARLY NORTHWEST FACING ONES...WILL SEE LARGE BREAKING WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 29, 4:13 AM PST, 41 minutes earlier.
Area forecast discussion, Feb 29, 4:13 AM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
413 AM PST WED FEB 29 2012
.DISCUSSION...AS OF 3:20 AM PST WEDNESDAY...AS EXPECTED RAIN HAS
ALREADY SPREAD ACROSS THE NORTHERN HALF OF THE CWA EARLY THIS
MORNING AHEAD OF AN APPROACHING COLD FRONT. RAINFALL TOTALS HAVE
BEEN FAIRLY CLOSE TO FORECAST ACROSS THE NORTH BAY WITH 1/2" TO 1"
IN MOST SPOTS ALTHOUGH VENADO AT 1.60" WILL END UP A BIT HIGHER
THAN EXPECTED. RADAR ALONG WITH SATELLITE NICELY SHOWS THE FRONT
DRAPED ACROSS NAPA INTO NW SONOMA. THIS FRONT WILL CONTINUE TO
PROGRESS TO THE SOUTH THROUGH THE MORNING. TIMING PLACES FRONTAL
PASSAGE JUST BEFORE THE MORNING COMMUTE AROUND THE MAJORITY OF SF
BAY AND MID TO LATE MORNING AROUND MONTEREY BAY. WINDS WHICH PICKED
UP STARTING YESTERDAY EVENING ARE CONTINUING TO INCREASE PARTICULARLY
OVER HIGHER ELEVATION SPOTS OVER THE NORTH AND EAST BAY. A FEW
AREAS HAVE GUSTED OVER 45 MPH (IN FACT ATLAS PEAK IN THE NORTH BAY
MOUNTAINS GUSTED TO AROUND 50 MPH). HOWEVER SO FAR WE HAVE ONLY SEEN
ISOLATED REPORTED OF VERY WINDY CONDITIONS AT LOWER ELEVATION
SPOTS. SO WILL NOT ISSUE A WIND ADVISORY FOR THIS MORNING. WINDS
SHOULD PEAK THIS MORNING AND DIMINISH THROUGH THE DAY.
RAIN WILL CHANGE TO SHOWERS BEHIND THE FRONT AS MULTIPLE WEAK
IMPULSES EMBEDDED IN THE FLOW MOVE THROUGH. ALTHOUGH RAINFALL
AMOUNTS SHOULD NOT BE MUCH WOULD NOT BE SURPRISED IF A FEW
LOCATIONS GET A PERIOD OF MODERATE TO HEAVY RAINFALL. COLD AIR
ADVECTION WILL ALSO ACCOMPANY THE FRONTAL PASSAGE HELPING TO DROP
SNOW LEVELS TO AROUND 2500 FEET BY THURSDAY NIGHT. WITH SHOWERS
STILL IN THE PICTURE FOR THAT PERIOD...HIGHER ELEVATION AREAS
COULD EASILY PICK UP SEVERAL INCHES OF SNOWFALL. THE RAIN/SNOW MIX
COULD DROP DOWN TO LESS THAN 2000 FEET.
TEMPERATURES WILL START TO WARM ON FRIDAY AS A RIDGE OF HIGH
PRESSURE BUILDS BACK ACROSS OUR AREA. UNDER PLENTY OF SUNSHINE
TEMPERATURES WILL REBOUND INTO THE 60S IN MOST SPOTS. FURTHER
WARMING CAN BE EXPECTED FOR SATURDAY AND SUNDAY AS THE RIDGE AXIS
MOVES OVERHEAD. BY SUNDAY HIGHS WILL BE IN THE MID 60S TO MID 70S
WITH EVEN 80 POSSIBLE IN SOUTHERN MONTEREY COUNTY.
THE RIDGE WILL HEAD TO THE EAST AND THEN FLATTEN OUT FOR NEXT WORK
WEEK. THIS WILL HELP TO COOL HIGHS BACK INTO THE UPPER 50S TO MID
60S. AT THE SAME TIME THE STORM TRACK WILL STAY FOCUSED FURTHER TO
THE NORTH. DECIDED TO KEEP A SLIGHT CHANCE/CHANCE GOING (FOCUSED
OVER THE NORTH BAY) AS SOME ENSEMBLE MEMBER INDICATE LIGHT RAIN.
HOWEVER...ALL SIGNS INDICATE THAT TODAY'S STORM WILL BE THE
STRONGEST THROUGH THE NEXT 10 DAYS.
&&
AVIATION...AS OF 4:00 AM PST WEDNESDAY...A COLD FRONT CONTINUES TO
MOVE SOUTHEAST THROUGH THE REGION THIS MORNING...WITH WINDS
BEGINNING TO VEER TO THE WEST THROUGH THE SF BAY. LIGHT TO
MODERATE RAIN AND GUSTY SOUTHERLY WINDS WILL CONTINUE TO IMPACT
THE TERMINALS AHEAD OF THE FRONT. SLIGHTLY REDUCED VISIBILITIES
AND MVFR CIGS WILL ALSO BE POSSIBLE WITH THE HEAVIEST OF SHOWERS.
OTHERWISE...STEADY RAIN WILL BECOME SHOWERY IN ACTIVITY LATER THIS
MORNING...CONTINUING THROUGH THE AFTERNOON HOURS.
VICINITY OF KSFO...THE COLD FRONT IS NOW PASSING OVER THE SF
BAY...WITH WINDS VEERING SLOWLY TO THE WEST. WIND GUSTS TO OVER 30
KT WILL BE POSSIBLE OVER THE NEXT HOUR AS THE FRONT PASSES TO THE
SOUTH. WINDS WILL SUBSIDE SIGNIFICANTLY BETWEEN 13Z AND 14Z...WITH
MODERATE WESTERLY WINDS THIS AFTERNOON INTO THE EARLY EVENING
HOURS. STEADY RAIN WILL BECOME SHOWERY IN NATURE BY 18Z...WITH
CIGS LIFTING TO VFR. A RETURN TO LIGHT STEADY RAIN WILL OCCUR
SLIGHTLY AFTER MIDNIGHT. MODERATE CONFIDENCE.
KSFO BRIDGE APPROACH....SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...MODERATE SOUTHERLY WINDS WILL BE
PRESENT THROUGH LATE MORNING AS A COLD FRONT APPROACHES THE
MONTEREY BAY. LIGHT TO MODERATE RAIN SHOWERS WILL BE POSSIBLE
MUCH OF THE DAY. OCCASIONAL MVFR CIGS AND SLIGHTLY REDUCED
VISIBILITIES WILL BE POSSIBLE WITH ANY MODERATE SHOWERS THAT PASS
OVER THE TERMINALS. LOW CONFIDENCE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR FROM 9 AM
SCA...MRY BAY UNTIL 3 PM
SCA...SF BAY UNTIL 9 AM
&&
PUBLIC FORECAST: BELL
AVIATION/MARINE: RILEYHazardous weather outlook, Feb 28, 8:40 AM PST, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 840 AM PST TUE FEB 28 2012 CAZ006-505>513-516>518-528>530-291500- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 840 AM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT A COLD FRONT WILL GO THROUGH OUR AREA STARTING TUESDAY NIGHT. THIS FRONT WILL PRODUCE UP TO AN INCH OF RAIN OVER PARTS OF THE NORTH BAY WITH LESSER AMOUNTS TO THE SOUTH. WINDS WILL PICK UP NEAR THE PASSAGE OF THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN WILL CONTINUE THROUGH PARTS OF WEDNESDAY. WINDS WILL BE STRONGEST DURING THE FRONTAL PASSAGE. SCATTERED SHOWERS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. BELL
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:57 PM PST | Small Craft Advisory for Rough Bar | MTR | 54 hr |
Nearby
High Surf Advisories in California, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.